MAUDE Adverse Event Report: CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

CONCORD MANUFACTURING DRY ACID 99 GALLON UNIT, ASSY TO SHIP; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Catalog Number 160148
Medical Device Problem Codes Thermal Decomposition of Device (1071); Fire (1245)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
A field service manager reported the clinic was mixing a batch of acid and the recirculation motor caught fire.The fire was put out with a fire extinguisher and structural damage to the tank was noted.Additional follow-up was made with the clinic manager, who confirmed there was no patient involvement and no harm or adverse event occurred as a result of the reported issue.No additional components were damaged, and emergency services were not needed.Per clinic manager it was unknown what may have attributed to the reported issue with the recirculation motor.The clinic manager confirmed that hospital grade ground-fault circuit interrupter (gfci) outlets were used.The previous mixer remained out of service since and no sample was available to be returned for evaluation.
 
Additional Manufacturer Narrative
Occupation: health care professional plant investigation: the device was not returned to the manufacturer for physical evaluation and the failure mode cannot be confirmed.However, an investigation of the device manufacturing records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.All device history records (dhr) are reviewed and released according to the dhr review checklist and release procedure.A device is not released if it does not meet requirements or is nonconforming.In addition, the device record review confirmed the labeling, material, and process controls were within specification.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: the device was returned to the manufacturer for physical evaluation and the failure mode cannot be confirmed.The reported problem that the recirculation pump motor caught fire was not duplicated during the investigation of the returned unit.During the initial inspection the unit was observed to have a ¿confined space¿ label.As per the installation instructions there should be 6¿ of space available on either side of the unit.An inspection of the unit display board found no physical damage/ burn damage.After replacing the burned wiring to the jet valve, the unit completed a rinse cycle in which the jet valve and recirculation pump motor functioned properly.Fluid leaks were observed during the rinse cycler coming from a hose connection in the hydraulic plumbing and from a recirculation pump hose connection.The burned damaged jet valve cable appears to have been resting in a build-up of concentrate from fluid leaks within the unit's hydraulics.The built-up concentrate shorted the cable leading to the observed burn damage.The jet valve connects to the display board through a cable.Neither the jet valve nor the display board had heat/burn damage and functioned properly during testing.The build-up of concentrate (salt deposits) and corrosion in the unit's hydraulics indicates the user was not making the recommended inspections.An investigation of the device manufacturing records was conducted by the manufacturer.There were no deviations or non-conformances during the manufacturing process.All device history records (dhr) are reviewed and released according to the dhr review checklist and release procedure.A device is not released if it does not meet requirements or is nonconforming.In addition, the device record review confirmed the labeling, material, and process controls were within specification.
 
Event or Problem Description

Brand Name
DRY ACID 99 GALLON UNIT, ASSY TO SHIP
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
CONCORD MANUFACTURING
4040 nelson avenue
concord CA 94520
MDR Report Key6895493
Report Number2937457-2017-00956
Device Sequence Number761053
Product Code KPO
UDI-Device Identifier00840861101009
UDI-Public00840861101009
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K131611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number160148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Device AgeMO
Initial Date Received by Manufacturer 09/24/2017
Supplement Date Received by Manufacturer01/02/2018
02/15/2018
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date01/03/2018
02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1